Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Dizziness, throat tightness, fast heart beat, fainting, shaking, ECG, MRI and blood test clear. Loose stools. Further suggestions?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
I was wondering if you can help, I have been having dizziness for the past 3 months, but in the last months having lot of episodes which last fo about 20mins feeling like my throat is tight, heart beating fast and fellling like I am going to faint then shaking. Generally I am feeling totally spaced out most of the time and sometimes I have smaller eposodes where I just feel like I am going to pass out. I have had an ECG, MRI and Basic Bloods and all are clear. I have also seen an ENT Speciallist and that is all clear. I am on the waiting list for a Neurologist but unsure if this is the right route to go down.

I have runny poo's and not had a proper period for the past 2 months. I am sure these are not panic attacks. I have also been to Borneo 2 months ago.

Do you have any further suggestions what this could be as I am getting so desperate?
Posted Tue, 10 Jul 2012 in Brain and Spine
 
 
Answered by Dr. Anil Grover 2 hours later
Hi AAAAA,

Thanks for writing in.
I am a cardiologist and read your medical details contained in email with diligence.
To recapitulate again you have episodic dizziness, each episode lasting for about 20 minutes with tight throat and rapid heart beating. EKG I presume done during interval is normal so is ENT examination furthermore MRI brain is also normal.

Do you ever have black out or loss of consciousness during any of the episode? Second question you can write back in follow up query is do you feel that rapid heart rate comes as bolt from blue and is followed by dizziness and it slows down as abruptly as it started? If answer to second question is yes and first is no then you are having paroxysmal supraventricular tachycardia and line of investigation would be Holter seeing your doctor prescription medication. Other possibility will have to entertained would be panic attacks which can be easily treated. However, if you have appointment with neurologist is scheduled let the neurological causes could be excluded. Your neurologist can also reach the same conclusion. You are following the right way of going about your illness. Should an episode occurs please go to ER without delay, this might hasten to get specialist's opinion.

If you have any further question, I will be happy to answer. ( You have two answers to give so looking forward to hear from you)

With Best Wishes

Dr Anil Grover
MBBS MD(Medicine) DM (Cardiology)
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Dizziness, throat tightness, fast heart beat, fainting, shaking, ECG, MRI and blood test clear. Loose stools. Further suggestions? 14 hours later
Hi

Yes this is correct I do feel that rapid heart rate comes as bolt from blue and is followed by dizziness and it slows down as abruptly as it. I have had a 48 hour ECG and nothing has been picked up. Would this not have been picked up?

I am also having running poos and loss of period. Could it be anything none heart related? I am so desperate for an answer and not sure if the heart is the route cause but again I am not a doctor,

I am having quite a tight throat a lot of the time inbetween this. Would that make any sense? My right wrist also went very tight yesterday and my right leg often goes a bit funny. I feel dizzy inbetween the main episodes?

XXXXXXX
 
 
Answered by Dr. Anil Grover 17 minutes later
Hi XXXXXXX,

Thanks for writing again.
Forty eight hours would have picked up if you had an episode while recording was was on. There could be two options which can pick when you have heart related arrhythmia, your doctor can give you an event monitor which can start recording only when you have symptoms. Second is your doctor may decide to therapeutic trial with drugs for PSVT (prescription drugs verapamil or diltiazem) and assess the efficacy in relieving the symptoms. You can discuss this with your doctor. May be in the interim the doctor wants an ENT consult to exclude your ear apparatus as the cause of symptoms. It appears that you are taking too much stress there is cause for concern sure for not cause for worry. Whatever, is the final diagnosis it turns out- even if it is heart related it is treatable with simple drugs.

Your other symptoms I am attributing to stress. A doctor's consult will further confirm this and reassure you.

With Best Wishes.

Dr Anil Grover
Cardiologist

Above answer was peer-reviewed by
 
Follow-up: Dizziness, throat tightness, fast heart beat, fainting, shaking, ECG, MRI and blood test clear. Loose stools. Further suggestions? 20 hours later
Hi

I have just had some tests to say I am low on B12.

Does this cause the problems I have and what do I need to do further.

Thanks
XXXXXXX
 
 
Answered by Dr. Anil Grover 1 hour later
Hi XXXXXXX
Thanks for writing again.
The answer is yes and no.
Deficiency of Vit B12 can cause two things which can by own explain your dizziness, those are
1. Vit B12 deficiency leading to anemia to be confimed (measurement of Hb and microscopic examination of peripheral blood blood smear)
2. Effects of Vit B12 deficiency on Peripheral & Nervous system: Neuropathy

But it can not explain your fast heart rate and palpitations which begin and end abruptly. That is why Supraventricular Tachycardia was suspected as a cause of dizziness. Though it was not documented.

Needless to say Vit B12 deficiency needs to be treated with OTC available vitamins. Let us see what happens to your symptoms.

With Best Wishes

Dr Anil Grover
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor